MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3030C100TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported delayed release of the bare springs from the tip capture mechanism and the reported bare springs did not release in a uniform manner cannot be conclusively determined from the pre-implant 3d recon provided.The films at implant were not provided.However, the pre-implant 3d recon report showed that the origin of the lsa and the proximal seal zone was heavily calcified.The calcification in the proximal seal may have contributed to the events.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the endovascular treatment of a penetrating atherosclerotic ulcer.It was reported that, during the index procedure, some of the proximal springs took a few seconds to release from the tip capture mechanism of the delivery system when the valiant stent graft was being deployed.The bare spring stent was not released in a uniform manner.The device was successfully deployed and there was no consequence to the patient.The cause of the event was unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the complaint was could not be confirmed since it took place in-vivo.The root cause of the event could not be conclusively determined from the device analysis since the device functioned as intended; however, per film review severe calcification in the proximal seal may have contributed to the events.Film evaluation summary: the cause of the reported delayed and non-uniform release of the bare springs could not be conclusively determined from the films returned during implant.Images during the release of the bare springs were not seen in the films returned.No issues were seen with the bare springs either prior to or after release; the bare springs appeared symmetrically deployed.Evidence of pre-existing calcification was seen along the deployed inner curvature of the proximal stent graft along the proximal seal zone.The films returned did not reveal any other characteristics prior to deployment or post-deployment that could explain the reported event.It is possible that this was anatomy related; the pre-existing calcification may have contributed to the bare spring deployment event.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6267842
Report Number2953200-2017-00082
Device Sequence Number10989630
Product Code MIH
UDI-Device Identifier00643169347083
UDI-Public00643169347083
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2017
Device Model NumberVAMF3030C100TU
Device Catalogue NumberVAMF3030C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
02/06/2017
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date03/01/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR